• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: MEDTRONIC MINIMED MEDTRONIC QUICK-SET PARADIGM (INFUSION SET) SET, ADMINISTRATION, INTRAVASCULAR

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

MEDTRONIC MINIMED MEDTRONIC QUICK-SET PARADIGM (INFUSION SET) SET, ADMINISTRATION, INTRAVASCULAR Back to Search Results
Model Number REF MMT-399
Device Problems Nonstandard Device (1420); Defective Component (2292)
Patient Problems Dehydration (1807); Dyspnea (1816); Fatigue (1849); Headache (1880); Hyperglycemia (1905); Unspecified Infection (1930); Myocardial Infarction (1969); Nausea (1970); Vomiting (2144); Dizziness (2194); Diabetic Ketoacidosis (2364); Lethargy (2560); Weight Changes (2607); Test Result (2695)
Event Date 07/01/2018
Event Type  Injury  
Event Description
I have been a type 1 diabetic for 54 years. For four years, i've been wearing a medtronic minimed 530g insulin pump with quick-set paradigm infusion set. I also wear a dexcom continuous glucose monitor. Until (b)(6) 2018, i had never gone into diabetic ketoacidosis (dka). Beginning (b)(6) 2018, i went into dka twice within a 6-week period and after the 2nd hospitalization, both hosp staff endocrinologist and my personal endocrinologist concluded both episodes were due to a malfunctioning insulin pump. I then did some research online and discovered the infusion sets sent to me by medtronic were recalled in september 2017. At no time was i notified in any form of this recall, despite the fact that medtronic has on record my email address, home address and phone numbers. Following are the facts: week of (b)(6) 2018 - i began to have unusually high blood sugars which went down only slightly with an insulin bolus. The blood sugars were mid-200 to upper 300s. By the end of week, i was feeling poorly (lethargic, nauseous, dizzy) and at dinner on friday, (b)(6), i was too nauseous to eat and laid down on the couch. I told my husband i would call my endocrinologist on monday. At 3:30 am on (b)(6) 2018 i began vomiting and my husband took me to (b)(6) er, where i was diagnosed with diabetic ketoacidosis (dka), which also caused dehydration. The upper torso i had was so bad, i was given 3 doses of fentanyl via i. V before the pain subsided. Blood tests showed my troponin (heart) enzyme level was elevated. I was admitted to the intensive care unit, then to the cardiac unit. I underwent a nuclear stress test, echocardiogram, and several ekgs (all with normal results) and given high doses of insulin and fluids via i. V (had gained 10 lbs of water weight at discharge 3 days later). I was discharged after 3 days with normal blood sugars and blood work, including troponin level, and was told to put the pump back on. It took 2 weeks until i felt better, experiencing headaches and severe fatigue post - hospitalization. Heart attack and infection all ruled out as cause of dka based on tests done in hosp. Discharged (b)(6) 2018. On (b)(6) 2018 - blood sugar 102 at bedtime. At 3 am, dexcom alarm went off and i thought it was due to low blood sugar. But when i looked at the dexcom, i was shocked to see reading of 243. I bolused for high blood sugar and went back to bed. At 7 am, i woke up and blood sugar was over 400. Now worried, i began morning routine but started to feel worse, so i checked my urine for ketones and the result was the highest color on the ketone chart; i was back in dka. My symptoms were getting significantly worse quickly (chest pain, nausea, trouble breathing) and i called 911. The emt started an i. V and checked my blood sugar, it was now over 500. I complained of nausea, so the emt gave me zofran via i. V at er, dka again diagnosed. My husband spoke with my endocrinologist, dr (b)(6), on the phone, who gave 3 possible reasons for dka: malfunctioning pump, heart attack, infection. I was admitted to icu again, then step-down (cardiac) unit. I was seen by in-house endocrinologist, who said after all testing was done, the only explanation of dka was a malfunctioning pump. I was given prescription at discharge for insulin pens and my blood sugars have been terrific since. Discharging nurse confirmed diagnosis of a malfunctioning pump. Discharged (b)(6) 2018. On 08/28/2018: called medtronic and spoke with a (b)(6), after reading online about medtronic pump infusion set recall last year. I gave her serial numbers of pump (b)(4) and code numbers of quick-set paradigm infusion set mmt-399, lot 51484422. According to (b)(6), infusion set was part of recall last year. I told her i was never notified. She said notification would have been by phone, email and letter. My email, home and cell phone numbers and home address have been on record with medtronic for four years.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameMEDTRONIC QUICK-SET PARADIGM (INFUSION SET)
Type of DeviceSET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
MEDTRONIC MINIMED
MDR Report Key7885046
MDR Text Key120718492
Report NumberMW5079846
Device Sequence Number1
Product Code FPA
Combination Product (y/n)N
Reporter Country CodeUS
Number of Events Reported1
Summary Report (Y/N)N
Report Source Voluntary
Reporter Occupation Patient
Type of Report Initial
Report Date 09/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received09/17/2018
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Operator
Device Expiration Date05/31/2019
Device Model NumberREF MMT-399
Device Lot Number5148422
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No Answer provided
Was the Report Sent to FDA?
Event Location No Information
Was Device Evaluated by Manufacturer?
Is the Device Single Use?
Is This a Reprocessed and Reused Single-Use Device?
Type of Device Usage

Patient Treatment Data
Date Received: 09/17/2018 Patient Sequence Number: 1
-
-